Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 10, 2015, 9:38 PM PDT for Inyo County, California. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 9:38 PM PDT (04:38 UTC)
- Expired
- Jun 10, 2015, 11:00 PM PDT
- In force
- 82 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 184 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3476 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WGUS55 KVEF 110438
FFWVEF
CAC027-110600-
/O.NEW.KVEF.FF.W.0007.150611T0438Z-150611T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
938 PM PDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA...
* UNTIL 1100 PM PDT
* AT 937 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER DAYLIGHT PASS ROAD BETWEEN HIGHWAY 190 AND THE
NEVADA STATE LINE. THE STORM IS NEARLY STATIONARY. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN INYO
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3664 11674 3652 11689 3667 11713 3684 11702
$$
MORGAN2 follow-up statements
261 WGUS75 KVEF 110515 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1015 PM PDT WED JUN 10 2015 CAC027-110600- /O.CON.KVEF.FF.W.0007.000000T0000Z-150611T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 1015 PM PDT WED JUN 10 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT FOR EASTERN INYO COUNTY... AT 1013 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS WEAKENING BUT REMAINING NEARLY STATIONARY OVER DAYLIGHT PASS ROAD. FLASH FLOODING REMAINS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3664 11674 3652 11689 3667 11713 3684 11702 $$ MORGAN
750 WGUS75 KVEF 110551 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1051 PM PDT WED JUN 10 2015 CAC027-110601- /O.EXP.KVEF.FF.W.0007.000000T0000Z-150611T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 1051 PM PDT WED JUN 10 2015 ...THE FLASH FLOOD WARNING FOR EASTERN INYO COUNTY WILL EXPIRE AT 1100 PM PDT... RAIN HAD ENDED OVER DAYLIGHT PASS ROAD...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3664 11674 3652 11689 3667 11713 3684 11702 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:57 PM PDT, 41 minutes earlier.
Area forecast discussion, Jun 10, 8:57 PM PDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 857 PM PDT WED JUN 10 2015 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH TONIGHT. LINGERING MOISTURE AND WEAK LOW PRESSURE WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER TERRAIN THURSDAY THROUGH SATURDAY. A DRIER WESTERLY FLOW DEVELOPING SUNDAY WILL LEAD TO NORMAL HOT AND DRY CONDITIONS BY EARLY NEXT WEEK. && .UPDATE...AS OF 830 PM...NUMEROUS RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUED OVER MUCH OF THE SOUTHERN HALF OF LINCOLN COUNTY. WIDELY SCATTERED SHOWERS AND STORMS WERE IMPACTING PORTIONS OF INYO, ESMERALDA, CENTRAL NYE AND NORTHERN MOHAVE COUNTY AS WELL. AN ISOLATED LINE OF STORMS EXTENDING FROM SOUTH OF THE I-15 NEAR PRIMM SOUTH TO 1-40 WERE PUSHING EASTWARD. SOME REPORTS OF FLOODING WERE RECEIVED IN LINCOLN AND INYO COUNTIES. A FLASH FLOOD WATCH CONTINUES THROUGH 11 PM FOR THESE AREAS AS WELL AS ESMERALDA AND CENTRAL NYE COUNTIES. FORECAST UPDATED TO BASED ON TRENDS. -SALMEN- && .PREVIOUS DISCUSSION...307 PM PDT... .DISCUSSION...TONIGHT THROUGH WEDNESDAY. A MOIST AND UNSTABLE AIR MASS IS OVER THE AREA THIS AFTERNOON WITH SCATTERED THUNDERSTORMS OVER LINCOLN COUNTY AND ISOLATED THUNDERSTORMS ELSEWHERE. THIS ACTIVITY WILL CONTINUE INTO THE EVENING...ESPECIALLY NORTH WHERE THE STRONGEST INFLUENCE OF THE UPPER TROUGH IS ALONG WITH THE SLOWEST STORM MOTION. A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS INYO...ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES. THE MAIN UPPER TROUGH WILL MOVE EAST OF THE AREA THURSDAY AND THURSDAY NIGHT BUT WEAK TROUGHINESS AND MOISTURE WILL LINGER OVER THE CWA LEADING TO SHOWER AND THUNDERSTORM CHANCES NORTH AND EAST OF LAS VEGAS. THIS WEAK TROUGH WILL SHIFT A BIT SOUTH FRIDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA EXCEPT PERHAPS THE FAR SOUTH AND FAR NORTHWEST PART OF THE CWA. THIS TROUGH WILL MOVE EAST SATURDAY BUT LINGERING MOISTURE AND INSTABILITY COULD LEAD TO ISOLATED SHOWERS/THUNDERSTORMS OVER EASTERN MOHAVE COUNTY AND PERHAPS THE SIERRA. A DRIER WESTERLY FLOW WILL START TO DEVELOP SUNDAY WITH HOT AND DRY CONDITIONS DEVELOPING FOR MONDAY THROUGH WEDNESDAY UNDER A ZONAL FLOW. TEMPERATURES WILL GRADUALLY WARM TO ABOVE NORMAL LEVELS BY THE WEEKEND WITH TEMPERATURES BY TUESDAY AND WEDNESDAY ABOUT 5 DEGREES ABOVE NORMAL. && .AVIATION...FOR MCCARRAN...SOUTH-SOUTHWEST WINDS 10-14 KTS WITH GUSTS AROUND 20 KTS ARE EXPECTED THROUGH ABOUT 04Z THIS EVENING THEN DECREASING TO AROUND 10 KTS WITH GUSTS DROPPING OFF. LIGHT AND VARIABLE WINDS FAVORING AN EASTERLY DIRECTION ARE EXPECTED MUCH OF THURSDAY. ISOLATED THUNDERSTORMS WILL BE AROUND THE AREA THROUGH THIS EVENING WHICH COULD CAUSE SOME VARIABLE GUSTY WINDS FOR A SHORT PERIOD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH WINDS 10-20 KTS WITH GUSTS TO 30 KTS THROUGH THIS EVENING WILL WILL BECOME VARIABLE 5-10 KTS AFTER ABOUT 05Z. WINDS WILL MAINLY FOLLOW TYPICAL DIURNAL TERRAIN DRIVEN PATTERNS THURSDAY. SCATTERED THUNDERSTORMS NORTH OF CLARK COUNTY WILL CONTINUE MUCH OF TONIGHT WITH ISOLATED THUNDERSTORMS FARTHER SOUTH MAINLY THIS EVENING. STRONG GUSTY WINDS AND BRIEF HEAVY RAIN ARE CONCERNS WITH STORMS ESPECIALLY SOUTH. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS THURSDAY NORTH AND EAST OF LAS VEGAS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jun 10, 5:50 PM PDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 PM PDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 7 SW URSINE 37.91N 114.28W
06/10/2015 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFFS OFFICE REPORTS STANDING WATER AND
MUD ACROSS ECHO DAM ROAD NEAR ECHO DAM. ROAD REMAINED
PASSABLE AND COUNTY ROAD DEPTARTMENT WAS ON SCENE
QUICKLY. DELAYED REPORT CAME INTO THEIR OFFICE AT 410
PM...HOWEVER 200 PM TIMING AND LOCATION WAS ESTIMATED
FROM RADAR.
0422 PM FLASH FLOOD 13 SE KEELER 36.33N 117.73W
06/10/2015 INYO CA LAW ENFORCEMENT
*** 2 INJ *** CHP REPORTS TRAFFIC COLLISION INVOLVING 2
MOTORCYCLES ON STATE ROUTE 190 DUE TO FLOWING WATER...MUD
AND DEBRIS ACROSS THE ROADWAY. 2 INJURIES REPORTED.
0424 PM FLASH FLOOD 4 WNW PANAMINT SPRINGS 36.36N 117.53W
06/10/2015 INYO CA LAW ENFORCEMENT
CHP REPORTS ROCKS AND DEBRIS ACROSS THE ROADWAY DUE TO
STORMS NEAR FATHER CROWLEY POINT ON SR-190.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:10 PM PDT | Flash Flood Warning | VEF | Inyo | 95 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.